Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 57, NWS Tallahassee, FL

December 10, 2016Walton County, Washington County, Florida

NWS Tallahassee, FL issued this river flood warning at Dec 10, 2016, 9:35 PM CST for Walton County, Washington County, Florida. It took effect at Dec 11, 2016, 6:00 AM CST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Dec 10, 2016, 9:35 PM CST (03:35 UTC)
In effect from
Dec 11, 2016, 6:00 AM CST
Expired
Dec 12, 2016, 12:00 PM CST
In force
30 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 4 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Choctawhatchee River near Bruce-Ebro (SR 20) (BRUF1). The gauge peaked at 13.08 ft at Dec 11, 2016, 8:00 AM CST.

actionminormoderate101214161812/1112/1212/13
Action stage
11 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

527 
WGUS42 KTAE 110335
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 PM EST SAT DEC 10 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Choctawhatchee River near Bruce (SR 20) affecting Walton AND 
  Washington COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-133-120335-
/O.NEW.KTAE.FL.W.0057.161211T1200Z-161212T1800Z/
/BRUF1.1.ER.161211T1200Z.161211T1800Z.161212T1200Z.NO/
935 PM CST SAT DEC 10 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Choctawhatchee River near Bruce (SR 20).
* From Sunday morning until Monday afternoon.
* At  8:45 PM Saturday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: Rise above flood stage by Sunday morning and continue 
  to rise to near 13.1 feet by Sunday early afternoon. The river 
  will fall below flood stage by Monday afternoon.
* Impact: At 13.0 feet: Low areas along BH Reddick, Rooks Bluff, 
  Smokehouse Lake and Herring Roads in Walton County become subject 
  to flooding. Low areas along Little Acre and Strickland Roads in 
  Washington County become subject to flooding.

&&

LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
2 follow-up statements
622 
WGUS82 KTAE 111500
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EST SUN DEC 11 2016

...The Flood Warning continues for the following rivers in Florida...
  Choctawhatchee River near Bruce (SR 20) affecting Walton AND 
  Washington COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-133-121500-
/O.CON.KTAE.FL.W.0057.000000T0000Z-161212T1800Z/
/BRUF1.1.ER.161211T1315Z.161211T1445Z.161212T1200Z.NO/
900 AM CST SUN DEC 11 2016

The Flood Warning continues for
  the Choctawhatchee River near Bruce (SR 20).
* Until Monday afternoon.
* At  8:45 AM Sunday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact: At 13.0 feet: Low areas along BH Reddick, Rooks Bluff, 
  Smokehouse Lake and Herring Roads in Walton County become subject 
  to flooding. Low areas along Little Acre and Strickland Roads in 
  Washington County become subject to flooding.

&&

LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
440 
WGUS82 KTAE 120203
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 PM EST SUN DEC 11 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Choctawhatchee River near Bruce (SR 20) affecting Walton AND 
  Washington COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-133-120233-
/O.CAN.KTAE.FL.W.0057.000000T0000Z-161212T1800Z/
/BRUF1.1.ER.161211T1315Z.161211T1445Z.161211T2115Z.NO/
803 PM CST SUN DEC 11 2016

The Flood Warning is cancelled for
  the Choctawhatchee River near Bruce (SR 20).
* At  7:45 PM Sunday the stage was 12.97 feet.
* Fell below flood stage at  3:15 PM Sunday.
* Flood stage is 13.0 feet.
* Forecast: The river will continue to fall to 12.4 feet by Tuesday 
  morning.

&&

LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 10, 6:07 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Dec 10, 6:07 PM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
707 PM EST Sat Dec 10 2016

.UPDATE...

No significant changes to the previous forecast below appear
necessary.

&&

.AVIATION...

[Through 00z Monday] VFR conditions are expected through the first
half of the night across the area, but an increase in low clouds
is expected to overspread the area from east to west later tonight
and Sunday morning. The best chance of MVFR ceilings is expected
at VLD and TLH.

&&

.PREV DISCUSSION [312 PM EST]...

.NEAR TERM [Through Tonight]...

High pressure situated across the Tennessee Valley this afternoon
will shift eastward to the mid-Atlantic by morning. Across the CWA,
this will bring the northeast winds to east overnight. The main
impact will be an increase in cloud coverage with the easterly
surface winds and southerly 850mb winds bringing in more low level
moisture. This will also help to moderate overnight lows which will
be in the mid to upper 30s inland to the low to mid 40s along the
coast. Any isolated spots that reach freezing would most likely be
across the northwest portion of the CWA.  With increasing moisture
and isentropic lift, a few showers will be possible across the
marine area for the second half of the night, but these showers
should remain south of the land area through tonight.

.SHORT TERM [Sunday Through Monday Night]...

Split zonal flow at upper levels across the eastern half of the
CONUS on Sunday will yield to a broad upper trough on Monday,
along with a strengthening upper level jet stretching from the
mid-Mississippi Valley through the Ohio River Valley region. As
this occurs, the broad surface high that was in place over the
eastern states will move offshore and moist southerly flow will
occur over our area. This will increase PWAT values to 1.0-1.5"
from Sunday night into Monday morning, and along with decent
isentropic lift, this will result in a slight chance of showers
for much of our area. By Monday afternoon, isentropic lift will
likely weaken, so most of our area except far northern locations
should remain dry.

A warming trend will occur through this period, with Sunday's
highs mainly in the 60s (some lower 70s possible in the eastern FL
Big Bend), and lows in the 50s. On Monday, highs will warm into
the mid 70s across most of our area, and Monday night's lows will
be in the upper 50s to lower 60s.

.LONG TERM [Tuesday Through Saturday]...

The broad upper level trough and strong jet to our north mentioned
in the short term discussion will persist over the eastern CONUS through
Thursday, before transitioning to an upper ridge Friday and
Saturday. As the upper trough axis moves through our area, a cold
front will move southeastward at the surface and bring increasing
rain chances into our area Tuesday through Wednesday. The best
chance for isolated thunderstorms will occur on Tuesday afternoon,
with SBCAPE increasing above 500 J/kg across much of our area. 0-6
km shear of 40-50 kts is possible during this time, so a few
strong wind-producing storms cannot be ruled out if CAPE is
sufficient. Cooler, drier air will prevail Thursday behind the
front, with slight chances of rain returning Friday through
Saturday as moist southeasterly/southerly flow returns to our
area. Temperatures will remain fairly mild throughout most of this
period with highs in the 60s and 70s; the strong, persistent jet
to our north will likely keep arctic air bottled up across the
northern half of the country through next weekend.

.MARINE...

Winds will remain elevated through tonight, out of the east around
15 to 20 knots with seas generally from 2 to 3 feet. Winds will
gradually decrease through the next few days, although seas could
remain at 2 to 3 feet through Monday.

.FIRE WEATHER...

A moist airmass will return to the region Sunday, with RH values
rising into the 60s and approaching 70 on Monday. Dispersions in the
upper teens will be possible across portions of the Florida
Panhandle, Southeast Alabama and Southwestern Georgia Sunday
afternoon. Otherwise, no hazardous fire weather conditions are
expected.

.HYDROLOGY...

Chances of rain will exist over parts of our area from Sunday
night through Wednesday, but heavy rain is not expected.
Therefore no flooding is anticipated at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   39  69  54  76  61 /   0  10  10  10  10
Panama City   44  67  59  72  64 /   0  10  30  20  20
Dothan        35  62  52  73  60 /   0  10  30  20  30
Albany        36  63  51  74  59 /   0  10  20  20  30
Valdosta      38  69  54  76  59 /   0  10  10  10  10
Cross City    43  73  56  76  58 /   0  10  10  10  10
Apalachicola  46  67  60  73  63 /  10  10  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

UPDATE...DVD
NEAR TERM...Fieux
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...DVD
MARINE...Lahr
FIRE WEATHER...Pullin
HYDROLOGY...Lahr

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.